Click to Home
Go To Search
RSSPrintEmailFacebookTwitter

Home

Posted on: June 28, 2017

Public Health Alert: Know the Dangers of Heroin and Opioids!

On September 7, 2016, police in East Liverpool, Ohio, posted a disturbing and widely shared picture of a couple found unconscious in their car from a heroin overdose. Unfortunately, scenes like this are becoming increasingly common in Ohio. It is imperative that everyone know the signs and dangers of heroin and opioid use, so that lives can be saved and this public health crisis can come to an end.

The short-term symptoms of heroin/opioid use include, but are not limited to:

  • Flushed skin;
  • Sleepy eyes;
  • Nodding off;
  • Slurred speech;
  • Slowed breathing;
  • Scratching;
  • Loss of memory and judgment;
  • Nausea/vomiting; and
  • UNCONSCIOUSNESS. This is a sign of an overdose, which is a MEDICAL EMERGENCY. Call 911 immediately!

However, many of these symptoms are often mistaken for alcohol intoxication. To distinguish between alcohol and heroin/opioids, look for these paraphernalia:

  • Burnt spoons
  • Tiny baggies
  • Whitish, powdery or dark, sticky residue
  • Small glass pipes
  • Syringes

Over time, long-term heroin/opioid abuse can cause numerous serious health problems, including:

  • Lung damage
  • Heart problems
  • Impaired cognitive function
  • Kidney failure

Addiction services:

  • Ohio Department of Mental Health and Addiction Services Hotline: 1-877-275-6364
  • Crisis Center 24 Hour Crisis Hotline: 330-452-6000 and www.circstark.org
  • Crisis Text Line for Ages 13-25: Text 4Hope to 741-741
  • Project Dawn kits are available at the Alliance Health Department at no cost for anyone who is a loved one or household member to someone who is addicted to heroin or opiates.

Know the signs and dangers of heroin/opioid use, because somebody’s life may depend on it.



Facebook Twitter Google Plus Email

Other News in Home

2017 Community Disaster Drill

Posted on: September 19, 2017

Trash & Recycle Totes Arriving Shortly!

Posted on: September 6, 2017

Trick or Treat

Posted on: September 13, 2017